MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-12514
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Correction to section d.4: udi was updated from (b)(4) to (b)(4) to include the full udi.The customer returned one unit 5-12514 et tube, cuffed oral, spiral-flex 7.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appeared typical.The bite block was returned on the et tube.Functional inspection was performed on the returned device to test for proper inflation and deflation.A lab inventory syringe was filled with air and attached to the pilot balloon.Upon injection of air, the balloon cuff was unable to stay inflated.The sample was submerged underwater to test for leaks.Upon inflation, the et tube leaked from a hole underneath the proximal end of the bite block.The bite block was removed and a small hole was found on the inflation line.Per dhr the et tube, cuffed oral, spiral-flex 7.0 lot # 73k2300117 was manufactured on 10/17/2023 a total of (b)(4).Lot was released on (b)(6) 2023.Dhr investigation did not show issues related to complaint.The ifu for this product, was reviewed as a part of this complaint investigation.The ifu states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint of "leak - device leak - cuff" was confirmed based upon the sample received.The returned et tube was found to have a small hole in the inflation line which prevented the balloon cuff from staying inflated.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It could not be determined when or how the et tube got damaged, but it is unlikely that this type of damage was present at the time of manufacturing.This appears to be an isolated incident.Teleflex will continue to monitor and trend on this issue.
 
Event or Problem Description
It was reported that: "20 may 2024, the doctor found cuff leakage when using on patient.".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "(b)(6) 2024, the doctor found cuff leakage when using on patient.".

Brand Name
ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19526994
Report Number3003898360-2024-00674
Device Sequence Number7606591
Product Code BTR
UDI-Device Identifier04026704397310
UDI-Public04026704397310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-12514
Device Lot Number73K2300117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown